MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2014) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, "a curvilinear incision was made around the upper portion of hernia sac.Removed the hernia sac from the fundus of the umbilicus, dissected out the incarcerated omentum.A ventralex mesh (device 1) was placed and secured with sutures." on (b)(6) 2014 - patient was diagnosed with incarcerated periumbilical hernia, adhesion thereby underwent open repair with implant of ventralex mesh (device 2).Per op notes, ¿an incision was made over the hernia site just to the left of the umbilicus.Dissected off the incarcerated omentum which was adherent to the wall of the sac.A ventralex mesh (device 2) was placed within the defect and was secured with sutures from the posterior side through the anterior mesh through the fascia and then through the strap." on (b)(6) 2014 - patient was diagnosed with chronically incarcerated recurrent ventral incisional hernia, adhesion, thereby underwent laparoscopic repair with implant of ventralight st using echo ps mesh (device 3).Per op notes, "an incision was made in the left subcostal region and enter the peritoneal cavity.The adhesions which were noted to be mostly omental tissues to the old mesh was taken down.Hernial defect was identified adjacent to the mesh.The defect was closed primarily.Then a of ventralight st using echo ps mesh (device 3) was placed to cover the defect and old mesh and was secured with the tacks to the anterior abdominal wall.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25659304
Report Number1213643-2026-00813
Device Sequence Number5765220
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)190328(10)HUYB1273
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010302
Device Lot NumberHUYB1273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale